Alert archive / New Mexico / Flash Flood Warnings in 2015

Flash Flood Warning 36, NWS Albuquerque, NM

July 11, 2015Socorro County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 11, 2015, 6:44 PM MDT for Socorro County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2015, 6:44 PM MDT (00:44 UTC)
Expired
Jul 11, 2015, 10:00 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Socorro County, NM

The radar

The Holloman AFB radar (KHDX), 123 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2015-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2015-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
2229 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WGUS55 KABQ 120044
FFWABQ
NMC053-120400-
/O.NEW.KABQ.FF.W.0036.150712T0044Z-150712T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
644 PM MDT SAT JUL 11 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SOCORRO COUNTY IN CENTRAL NEW MEXICO...

* UNTIL 1000 PM MDT
    
* AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS CONTINUING TO PRODUCE HEAVY RAIN ACROSS THE SOUTHERN 
  AND SOUTHEAST SLOPES OF THE SAN MATEO MOUNTAINS. RADAR ESTIMATES 
  INDICATE OVER TWO INCHES OF RAIN HAS ALREADY FALLEN. ADDITIONAL 
  THUNDERSTORMS WILL CONTINUE TO STREAM OVER THE AREA FROM THE 
  SOUTHWEST WITH ANOTHER 1 TO 2 INCHES OF RAINFALL POSSIBLE. FLASH 
  FLOODING IS LIKELY.

* FLASH FLOODING WILL IMPACT THE SOUTHEASTERN APACHE KID 
  WILDERNESS...SPRINGTIME CAMPGROUND...NOGAL CANYON...CUERVO CANYON 
  AND THE UPPER PORTION OF SAN JOSE CANYON. FOREST ROAD 225 WILL BE 
  IMPACTED FROM THE SOUTHERN SAN MATEO MOUNTAINS TO ROUTE 1. A FLASH 
  FLOOD CREST IN CUERVO CANYON AND ESPECIALLY NOGAL CANYON WILL 
  PROBABLY REACH ROUTE 1 AND INTERSTATE 25 AFTER 7 PM...AND IT WILL 
  EVENTUALLY REACH THE RIO GRANDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.

&&

LAT...LON 3351 10730 3355 10738 3354 10747 3361 10753
      3366 10744 3376 10721 3349 10710 3348 10712
      3348 10726

$$

44
2 follow-up statements
769 
WGUS75 KABQ 120224
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
824 PM MDT SAT JUL 11 2015

NMC053-120400-
/O.CON.KABQ.FF.W.0036.000000T0000Z-150712T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOCORRO-
824 PM MDT SAT JUL 11 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
SOUTHWESTERN SOCORRO COUNTY...

AT 816 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY RAIN ENDING ACROSS THE WARNED AREA. SINCE 4 PM MDT...RADAR 
ESTIMATED WIDESPREAD 2 TO 3 INCH RAIN AMOUNTS ACROSS THE SOUTHERN 
SAN MATEO MOUNTAINS WITH LOCALLY OVER 4 INCHES IN THE HEADWATERS OF 
NOGAL CANYON. FLASH FLOODING WILL CONTINUE THROUGH MID EVENING DUE 
TO HEAVY RUNOFF IN THE APACHE KID WILDERNESS...SPRINGTIME 
CAMPGROUND...FOREST ROAD 225...NOGAL CANYON...CUERVO CANYON AND THE 
UPPER PORTION OF SAN JOSE CANYON. FLASH FLOOD WATERS THROUGH THESE 
CANYONS WILL REACH ROUTE 1...INTERSTATE 25...AND EVENTUALLY THE RIO 
GRANDE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING.

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.

&&

LAT...LON 3351 10730 3355 10738 3354 10747 3361 10753
      3366 10744 3376 10721 3349 10710 3348 10712
      3348 10726

$$

44
454 
WGUS75 KABQ 120356
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
956 PM MDT SAT JUL 11 2015

NMC053-120405-
/O.EXP.KABQ.FF.W.0036.000000T0000Z-150712T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOCORRO-
956 PM MDT SAT JUL 11 2015

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN SOCORRO COUNTY WILL
EXPIRE AT 1000 PM MDT...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED 
TO POSE A THREAT. HOWEVER...A HAZARDOUS WATER LEVEL WILL PROBABLY 
PERSIST IN NOGAL CANYON FROM ITS HEADWATERS TO THE RIO GRANDE.

LAT...LON 3351 10730 3355 10738 3354 10747 3361 10753
      3366 10744 3376 10721 3349 10710 3348 10712
      3348 10726

$$

44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 5:48 PM MDT, 56 minutes earlier.

Area forecast discussion, Jul 11, 5:48 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
548 PM MDT SAT JUL 11 2015

.AVIATION...
00Z TAF CYCLE
TSRA WITH LCL HEAVY RAINFALL AND ERRATIC GUSTY WINDS WILL TAPER
OFF VERY SLOWLY THIS EVENING OVER CENTRAL AND WESTERN NM. ANY
DIRECT HIT FROM A STORM WOULD DROP VSBYS BLW 3SM. STORM MOTIONS
WILL BE TO THE ENE NEAR 15KTS. CONVECTIVE ACTIVITY WILL TURN TO
MID LEVEL CLOUD DECKS OVERNIGHT WITH SOME CLEARING EXPECTED BY
SUNRISE. ANOTHER ROUND OF TSRA ON TAP FOR SUNDAY AFT 20Z FOR
CENTRAL AND WESTERN NM WITH MORE ACTIVITY EXPECTED THAN TODAY.

GUYER

&&

.PREV DISCUSSION...300 PM MDT SAT JUL 11 2015...
.SYNOPSIS...
ANOTHER ROBUST ROUND OF THUNDERSTORMS UNDERWAY THIS AFTERNOON...
FAVORING WESTERN PORTIONS OF THE AREA AS HIGH PRESSURE IN THE MID
AND UPPER LEVELS OF THE ATMOSPHERE STRENGTHENS OVER EASTERN
PORTIONS AND SHUTS DOWN CHANCES THERE. A WARMING TREND IS
UNDERWAY FOR MUCH OF THE AREA AND WILL SEND HIGH TEMPERATURES
ABOVE NORMAL ACROSS EASTERN NEW MEXICO BY TOMORROW...AND HOLD AT
OR ABOVE NORMAL THROUGH THE UPCOMING WORK WEEK. THUNDERSTORMS WILL
FAVOR CENTRAL AND WESTERN NEW MEXICO THROUGH MONDAY...THEN SHIFT
TO INCLUDE NORTHERN PORTIONS OF THE AREA ON TUESDAY AND WEDNESDAY.
ONLY THE EAST CENTRAL AND SOUTHEAST PLAINS LOOK TO MISS OUT ON
RAIN OVER THE NEXT SEVEN DAYS.

&&

.DISCUSSION...
A MONSOON MOISTURE-RICH ATMOSPHERE PERSIST ACROSS OUR AREA WITH
ABOVE NORMAL PWATS. TODAY'S ROUND OF STORMS FAVORS WESTERN
PORTIONS OF OUR AREA...WHERE SHEAR IS ALLOWING FOR STRONG
SUSTAINED UPDRAFTS AND A FEW SEVERE STORMS. WILL BE INTERESTING TO
SEE IF THE CURRENT CROP OF STORMS CAN MAKE IT ACROSS THE RIO
GRANDE VALLEY AND IMPACT THE I-25 CORRIDOR BETWEEN SOCORRO...
BELEN AND ALBUQUERQUE. THE 19Z HRRR SHOWS THIS POTENTIAL SCENARIO
BETWEEN 23-01Z. LOOKING MORE LIKE A GOOD BET HERE IN THE
ALBUQUERQUE METRO WITH A LAST LOOK AT THE LATEST RADAR TRENDS AT
3 PM MDT.

SUNDAY LOOKS TO BE DIFFERENT THAN TODAY AS THE UPPER HIGH...
CURRENTLY OVER EAST TEXAS AND LOUISIANA...BUILDS WESTWARD TOWARD
EASTERN NEW MEXICO AND WEST TEXAS. THIS INCREASE IN PRESSURE
HEIGHTS WILL CORRESPOND WITH INCREASING HIGH TEMPERATURES...
MAINLY EAST...AND A FOCUSING OF STORMS ACROSS WESTERN NEW MEXICO
AND EASTERN ARIZONA. SHEAR...BOTH SPEED AND DIRECTIONAL...WILL BE
CONSIDERABLY LESS SUNDAY COMPARED TO TODAY WITH THE UPPER HIGH
MOVING-IN. SO...EXPECT A FEW ISOLATED STRONG STORMS WITH SLOWER
MOTION TO TILT THE THREAT TOWARD LOCALLY HEAVY RAINFALL WITH MUCH
LESS POTENTIAL FOR SEVERE.

PRESSURE HEIGHTS TREND BACK DOWN MON/TUE AS THE UPPER HIGH BACKS
OFF TO THE EAST A BIT...ALLOWING THE MONSOON MOISTURE PLUME TO
TILT BACK OVER CENTRAL AND NORTHERN PORTIONS OF OUR CWFA...
LEAVING-OUT ONLY THE SOUTHEAST IN TERMS OF RAIN CHANCES. A FAIRLY
TYPICAL MONSOON PATTERN TO THEN PERSIST THROUGH THE END OF THE
WORK-WEEK...ALTHOUGH NOT THE IDEAL PLUME POSITIONING WITH DEEP
SOUTHERLY FLOW. OUR FORECAST TRENDS TOWARD CLIMO FOR FRI/SAT.

11

&&

.FIRE WEATHER...
WETTING RAIN IN THE FORM OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE TODAY THROUGH MONDAY...ESPECIALLY WESTERN AND CENTRAL
ZONES...THOUGH COVERAGE IS EXPECTED TO DOWN TREND. FOR THE
REMAINDER OF THE WORK WEEK...RECYCLING OF MOISTURE WILL SUPPORT
SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN AND NORTH...WITH
LESS ACTIVITY EAST CENTRAL ZONES. TEMPERATURES TO WARM A
BIT...FINALLY REACHING ABOVE AVERAGE LEVELS ACROSS THE EAST ON
SUNDAY...WHILE REMAINING BELOW AVERAGE ACROSS THE WEST. HAINES
VALUES ARE FORECAST TO INCREASE...WITH AREAS OF 5 TUESDAY THROUGH
FRIDAY MAINLY ACROSS THE NORTH. VENTILATION TO GENERALLY RANGE
FROM GOOD TO EXCELLENT THROUGH THE FORECAST PERIOD...WITH AREAS OF
POOR TO FAIR ACROSS WEST CENTRAL ZONES ON SUNDAY AND MONDAY AND
ACROSS SOUTHWEST AND SOUTH CENTRAL ZONES THURSDAY AND FRIDAY.

A BROAD UPPER LEVEL TROUGH REMAINS OVER THE WEST COAST WITH AN
UNSEASONABLY STRONG JET STRETCHED FROM SOUTHERN CALIFORNIA TO THE
GREAT PLAINS. UPPER LEVEL HIGH PRESSURE OVER THE SOUTHEAST STATE
CONTINUES TO GRADUALLY STRENGTHEN AND SHIFT TO THE WEST WITH THE
CENTER CURRENTLY POSITIONED OVER EAST TEXAS. THIS PATTERN IS
SUPPORTING A FAIRLY ROBUST MONSOON SURGE FROM MEXICO INTO NEW
MEXICO. THUNDERSTORMS THIS AFTERNOON HAVE FAVORED THE WEST. RH
RECOVERIES TODAY WILL BE GOOD TO EXCELLENT ALL ZONES.

AS THE UPPER CONTINUES TO SHIFT TO THE WEST...THE PLUME WILL BE
NUDGED TO THE WEST AS WELL SUCH THAT DRIER CONDITIONS MOVE INTO THE
EASTERN PLAINS WHILE THE WEST WILL SEE CONTINUED CONVECTIVE WETTING
RAIN MAINLY OVER THE HIGHER TERRAIN. A WEAK WIND SHIFT INTO THE
NORTHEAST COULD BE A FOCUS FOR SOME PRECIPITATION THERE ON MONDAY
AND AN UPPER LEVEL DISTURBANCE JUST NORTH OF THE STATE ON TUESDAY
COULD ALSO HELP EXTEND THE CHANCES OF WETTING RAIN ACROSS THE NORTH
AND NORTHEAST.

EXTENDED MODELS INDICATE THAT THE UPPER HIGH COULD WEAKEN/FLATTEN
MID TO LATE WEEK AS SOME ENERGY EJECTS OUT OF THE WESTERN TROUGH AND
OVER THE ROCKIES. THE MONSOON PLUME COULD REPOSITION OVER NEW
MEXICO...THOUGH MOISTURE LOOKS SOMEWHAT LIMITED AT THIS TIME.

05

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 11, 4:15 AM MDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
415 AM MDT SAT JUL 11 2015

NMZ501>540-121200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
415 AM MDT SAT JUL 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. STORMS SHOULD FAVOR THE HIGH TERRAIN AND PORTIONS OF
SOUTHEAST NEW MEXICO. DUE TO RECENT HEAVY RAINS AND SATURATED
SOILS...SOME OF THE STRONGER STORMS MAY RESULT IN LOCALIZED
FLOODING. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS
TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL FAVOR THE HIGHER TERRAIN AND
PORTIONS OF WESTERN NEW MEXICO SUNDAY AND MONDAY. LOCALLY HEAVY
RAIN AND FLOODING WILL BE THE MAIN CONCERN WITH THESE
STORMS...ESPECIALLY ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...GUSTY WINDS...HEAVY
RAINFALL OR FLOODING THROUGH THE NATIONAL WEATHER SERVICE
ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING
1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON
OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X.

34

In the hours before

Special weather statement, Jul 11, 2:03 PM MDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
203 PM MDT SAT JUL 11 2015

NMZ508-112045-
SOUTHWEST MOUNTAINS-
203 PM MDT SAT JUL 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CATRON AND WEST
CENTRAL SOCORRO COUNTIES UNTIL 245 PM MDT...

AT 203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF DATIL...MOVING EAST AT 35 MPH.

PENNY SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NATIONAL RADIO ASTRONOMY OBSERVATORY.

&&

LAT...LON 3388 10800 3402 10801 3416 10741 3381 10738
TIME...MOT...LOC 2003Z 262DEG 28KT 3397 10792

33
Special weather statement, Jul 11, 2:39 PM MDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
239 PM MDT SAT JUL 11 2015

NMZ507-519-520-112115-
LOWER RIO GRANDE VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO
AREA-WEST CENTRAL HIGHLANDS-
239 PM MDT SAT JUL 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SOCORRO AND WEST
CENTRAL VALENCIA COUNTIES UNTIL 315 PM MDT...

AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTHWEST OF BERNARDO...OR 22 MILES WEST
OF BELEN...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
SOCORRO AND WEST CENTRAL VALENCIA COUNTIES.

&&

LAT...LON 3443 10709 3453 10729 3478 10709 3463 10682
TIME...MOT...LOC 2039Z 223DEG 23KT 3456 10715

33
Special weather statement, Jul 11, 3:16 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 PM MDT SAT JUL 11 2015

NMZ504-511-112145-
NORTHWEST HIGHLANDS-JEMEZ MOUNTAINS-
316 PM MDT SAT JUL 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SANDOVAL COUNTY
UNTIL 345 PM MDT...

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CUBA...MOVING EAST AT 25
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CUBA...JEMEZ SPRINGS...FENTON LAKE STATE PARK AND LA JARA.

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS
CLEAR CREEK CAMPGROUND...RIO LAS VACAS CAMPGROUND...RIO PUERCO
CAMPGROUND...SAN GREGORIO RESERVOIR...AND SEVEN SPRINGS DAY USE AREA.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3591 10715 3609 10711 3612 10660 3578 10667
TIME...MOT...LOC 2115Z 276DEG 20KT 3598 10706

33
Local storm report, Jul 11, 3:52 PM MDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
352 PM MDT SAT JUL 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             20 WNW LOS LUNAS        34.90N 107.08W
07/11/2015  E1.00 INCH       VALENCIA           NM   TRAINED SPOTTER

            REPORT FROM LEAH OSTRO

&&

EVENT NUMBER ABQ1502335

AC
Special weather statement, Jul 11, 5:35 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
535 PM MDT SAT JUL 11 2015

NMZ508-520-120015-
LOWER RIO GRANDE VALLEY-SOUTHWEST MOUNTAINS-
535 PM MDT SAT JUL 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SOCORRO COUNTY UNTIL
615 PM MDT...

AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTHEAST OF MONTICELLO...MOVING EAST AT
15 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
SOCORRO COUNTY.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 108 AND 122.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3352 10746 3365 10748 3381 10707 3355 10699
TIME...MOT...LOC 2335Z 256DEG 12KT 3363 10731

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:42 PM MDTAreal Flood AdvisoryABQCibola, Valencia2 hr
Jul 11, 6:49 PM MDTSpecial Weather StatementABQ26 min
Jul 11, 7:20 PM MDTSpecial Weather StatementABQSocorro25 min
Jul 11, 7:26 PM MDTAreal Flood AdvisoryABQLincoln, Socorro, Torrance109 min
Jul 11, 8:41 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Lincoln94 min
Jul 12, 12:41 PM MDTSpecial Weather StatementABQMcKinley34 min
Jul 12, 12:53 PM MDTSpecial Weather StatementABQLincoln37 min
Jul 12, 12:59 PM MDTAreal Flood AdvisoryABQCibola, McKinley, Sandoval2 hr
Jul 12, 1:04 PM MDTAreal Flood AdvisoryABQLincoln116 min
Jul 12, 1:16 PM MDTSevere Thunderstorm WarningABQCatron, Cibola33 min
Jul 12, 1:17 PM MDTSpecial Weather StatementABQSan Juan28 min
Jul 12, 1:23 PM MDTFlash Flood WarningABQLincoln112 min
Jul 12, 1:25 PM MDTSevere Thunderstorm WarningABQSan Juan50 min
Jul 12, 1:45 PM MDTSpecial Weather StatementABQLincoln30 min
Jul 12, 1:59 PM MDTAreal Flood AdvisoryABQSan Juan2 hr
Jul 12, 2:07 PM MDTAreal Flood AdvisoryABQLincoln113 min
Jul 12, 2:10 PM MDTSpecial Weather StatementABQSan Juan50 min
Jul 12, 2:13 PM MDTSpecial Weather StatementABQSan Juan32 min
Jul 12, 2:33 PM MDTSpecial Weather StatementABQCatron42 min
Jul 12, 2:39 PM MDTAreal Flood AdvisoryABQMcKinley111 min
Jul 12, 2:47 PM MDTSpecial Weather StatementABQCibola28 min
Jul 12, 2:53 PM MDTAreal Flood AdvisoryABQSocorro112 min
Jul 12, 3:09 PM MDTAreal Flood AdvisoryABQSan Juan111 min
Jul 12, 3:20 PM MDTSpecial Weather StatementABQSocorro25 min
Jul 12, 3:41 PM MDTFlash Flood WarningABQSocorro2 hr
Jul 12, 3:49 PM MDTAreal Flood AdvisoryABQCibola, McKinley116 min
Jul 12, 4:14 PM MDTAreal Flood AdvisoryABQCatron, Cibola2 hr
Jul 12, 4:27 PM MDTAreal Flood AdvisoryABQRio Arriba2 hr
Jul 12, 4:56 PM MDTSpecial Weather StatementABQTorrance34 min
Jul 12, 5:04 PM MDTAreal Flood AdvisoryABQCibola, McKinley116 min

Nearby

Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.